MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) BD MAX¿ ENTERIC VIRAL PANEL; GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Catalog Number 443985
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.2.Additional medical device type: pch.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that during use of bd max¿ enteric viral panel, a false positive norovirus patient result was obtained.Test was repeated on max and was norovirus negative.There was no report of patient impact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: introduction: the complaint investigation for false positive results with the bd max¿ enteric viral panel kit (ref.(b)(4)) lot 5262938 was performed by the review of manufacturing records, customer¿s data analysis and verification of complaints history.Batch history review: the review of quality control records of bd max¿ enteric viral panel kit lot 5262938 revealed no anomalies that could explain the customer¿s discrepant results.Investigational testing: customer reported a suspected norovirus (nov) target false positive result from the sample patient sample, which according to customer were associated to questionable curves.Customer provided run 534 from the bd max¿ instrument ct3307 and run #961 from the bd max¿ instrument ct3222 for investigation.Customer identified the affected samples as a1/run 534 and a10/run 961.Manual pcr curve adjudication showed a step dislocation in the raw pcr signal, resulting in a positive result for the nov target in both samples.The pattern of step dislocations was observed in all the target channels (fam, rox and vic) in top, with the curve for the norovirus target (rox-top) reaching the threshold to be valid, resulting in a positive result.It is unlikely this positive result in both runs is due to true amplification.Unfortunately, no root cause could be identified but the issue with step dislocations from an unknown origin causing a positive result seemed isolated to this event.Moreover, since both samples were from the same patient sample, it suggests an issue with the sample itself.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ enteric viral panel assay lot 5262938.Conclusion: bd was unable to find the exact cause of the customer¿s positive results, but based on the investigation, no reagents issue is suspected.The root cause was not identified.Bd cannot confirm the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action (capa) since no new hazard was identified.

Brand Name
BD MAX¿ ENTERIC VIRAL PANEL
Common Device Name
GASTROINTESTINAL PATHOGEN PANEL MULTIPLEX NUCLEIC ACID-BASED ASSAY SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key24367787
Report Number3007420875-2026-00021
Device Sequence Number13174769
Product Code OOI
UDI-Device Identifier00382904439859
UDI-Public(01)00382904439859(17)270424(10)5262938
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K220607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number443985
Device Lot Number5262938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2026
Supplement Date Received by Manufacturer04/23/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date05/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown